Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jun 27, 2017, 12:15 PM EDT for Jefferson County, New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2017, 12:15 PM EDT (16:15 UTC)
- Expired
- Jun 27, 2017, 1:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Buffalo, NY
County Jefferson County, NY
The radar
The Ft Drum radar (KTYX), 26 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
373
WWUS81 KBUF 271615
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
1215 PM EDT TUE JUN 27 2017
NYZ006>008-271715-
Jefferson-Oswego-Lewis-
1215 PM EDT TUE JUN 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JEFFERSON...WEST
CENTRAL LEWIS AND NORTH CENTRAL OSWEGO COUNTIES...
At 1215 PM EDT, a strong thunderstorm was located near Adams and
moving northeast at 20 mph
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Watertown, Adams, Glen Park, Barnes Corners, Southwick Beach State
Park, Adams Center, Smithville, Rodman, Brownville and Lorraine.
This includes Interstate 81 between exits 37 and 47.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4390 7566 4361 7610 4369 7627 4371 7627
4406 7599
TIME...MOT...LOC 1615Z 218DEG 19KT 4377 7607
$$
ReynoldsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 27, 10:56 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 27, 10:56 AM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1056 AM EDT Tue Jun 27 2017
.SYNOPSIS...
Unseasonably cool temperatures with showers and isolated
thunderstorms will continue through today. The upper level
disturbances responsible for the cool and unsettled weather will
move east Wednesday with high pressure bringing dry weather. Another
storm system will track into the Great Lakes on Thursday with a warm
front bringing more showers and thunderstorms along with a return to
uncomfortable humidity levels.
&&
.NEAR TERM /THROUGH TONIGHT/...
The main feature of interest this morning is a sharp mid-level
shortwave trough pivoting across the eastern Great Lakes region.
This continues to drive a several broken waves of showers with
isolated thunderstorms. Outside of these waves of showers, it will
be partly to mostly cloudy and generally rainfree.
Lingering cool air aloft will support more scattered diurnal showers
and isolated thunderstorms through the afternoon. The lake shadow
which has kept much of the Buffalo Metro area shielded from
convection in previous days looks less likely of setting up today
due to strong synoptic scale lift so have broadbrush chance POPs in
the wave for the shortwave axis. 850mb temps around +4C will once
again support a risk for small hail and waterspouts over the warm
lakes. Temperatures this afternoon will only make it into the 60s
with the pool of cold air aloft.
Tonight, subsidence and surface high pressure in the wake of the mid-
level shortwave will bring any lingering diurnal convection to
dissipate during the evening hours with only a chance of some lake
enhanced showers off Lake Ontario tapering off toward Wednesday
morning. It will be another cool night with lows generally dropping
into the low 50s and interior valleys down into the upper 40s.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
Wednesday the axis of the cool upper level trough will now be over
New England. There will remain chances for a few showers east of
Lake Ontario for two reasons. The first is early in the morning,
cool +5 to +6C air will linger over Lake Ontario, and with a
westerly convergent wind a few lake effect rain showers may be
directed towards the Tug Hill region. Any activity will quickly
diminish with daytime mixing. The linger low level lake moisture
combined with the western periphery of the long wave trough may
yield the second reason for showers...this as diurnal activity over
the interior North Country.
Otherwise Wednesday shall be dry as surface high pressure...centered
over the Virginias...passes across the region. Humidity levels will
remain nice, with dewpoints only rising back into the lower 50s.
Wednesday night this surface high will slip to the east. A deep
southerly flow behind this surface high will bring moisture
northward across the Mississippi Valley and up through the Ohio
Valley. To the west of this moisture flux, an upper level shortwave
rippling through a quasi zonal flow will develop a surface low over
the western Great Lakes. The developing nocturnal jet within this
southerly flow Wednesday night will increase isentropic lift, such
that the leading edge of the next rain event may reach the Niagara
Frontier and the Saint Lawrence Valley before daybreak on Thursday.
As a warm front associated with the upstream surface low lifts
northward across the CWA Thursday widespread rain showers will pass
across the region. There will be a fair amount of instability
developing Thursday with SBCAPE values reaching 500 to 1000 J/KG.
With both LI and SI values falling below zero embedded thunderstorms
within the rain associated with the warm front is possible, with
this threat for thunder remaining through the night as the
weakening surface low passes to our north.
The weakening surface low will leave a weak frontal boundary across
the region on Friday. While a shortwave ridge will pass across the
region aloft, the lingering frontal boundary within a moisture rich
atmosphere may allow for a few showers and thunderstorms to blossom
through the afternoon. Expect much of the time Friday to remain dry,
but with much more humidity than recent days as dewpoints increase
into the upper 60s to lower 70s. Showers and thunderstorm chances
will remain Friday night, which will also be quite warm with
overnight lows ranging from the mid 60s to around 70.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
On Saturday the next system will move into the Great Lakes region
and will lift a weak frontal boundary back to north, to be followed
by a cold front later in the day. A very moist airmass (PWATS
nearing 2 inches) and dewpoints around 70F supporting SB CAPE values
reaching 1000 to 1500 J/KG will generate showers and thunderstorms
throughout the day.
Saturday night and Sunday...Finally the last shortwave associated
with the long wave trough over the east will bottom out over the
Great Lakes region. Expect a continued threat for showers, with
some lake shadows east of the lakes for Sunday.
Sunday night and Monday...this period should be dry with weak high
pressure moving overhead. This isn't a guarantee this far out,
but if the timing of the current pattern holds, the natural
progression should be subsidence behind the Sunday system, with
the exception of isolated summer convection on lake breeze
convergent regions by Monday afternoon.
Daily temperatures won't stray too far off normals for this time of
year, with highs in the mid 70s to near 80 and lows mostly in the
60s. Humidity levels will vary, with some nights possibly
warranting A/C while in the warm sector, but at this time don't see
any extreme sultry days or nights for late into the week/weekend.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
Overall VFR to MVFR conditions are expected to prevail through today
but not without some convection to contend with. Scattered showers
and isolated thunderstorms will be the focus this afternoon as
daytime heating works with the core cool air aloft. While short
lived MVFR/IFR conditons will be possible with any heavy shower or
storm, VFR conditons will prevail. Small hail is possible with any
stronger storms that develop.
High pressure will build over the region tonight with any lingering
showers during the evening tapering off with VFR and some clearing
developing.
Outlook...
Wednesday...Mainly VFR.
Thursday through Saturday...VFR/MVFR with a chance of showers
and thunderstorms.
&&
.MARINE...
The main concern this morning is with a few waves of showers and
isolated thunderstorms that are tracking across the east end of Lake
Erie and north over Lake Ontario ahead of a mid-level disturbance.
These will bring some gusty winds/small hail and waterspouts.
A persistent southwest graident will once again support gusty winds
as high as 25 knots on Lake Erie today. A small craft advisory
remains in place through this evening.
Lighter winds will promote sub-advisory wave action on the lakes
from tonight and Wednesday. Winds and waves will again increase
Thursday ahead of the next frontal system pushing toward the eastern
Great Lakes.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 9 PM EDT this evening for NYZ019-
085.
MARINE...Small Craft Advisory until midnight EDT tonight for LEZ040-041.
&&
SYNOPSIS...CHURCH/SMITH
NEAR TERM...CHURCH/SMITH
SHORT TERM...THOMAS
LONG TERM...THOMAS/ZAFF
AVIATION...CHURCH/SMITH
MARINE...CHURCH/SMITHHazardous weather outlook, Jun 27, 4:57 AM EDT, 7 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 457 AM EDT Tue Jun 27 2017 NYZ001>008-010>014-020-021-280900- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Cattaraugus- Allegany- 457 AM EDT Tue Jun 27 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. Showers and thunderstorms today may produce small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Along a warm front showers and thunderstorms will become more numerous on Thursday. There will be a marginal risk for severe thunderstorms Thursday with damaging winds the primary concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-085-280900- Chautauqua-Southern Erie- 457 AM EDT Tue Jun 27 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Showers and thunderstorms today may produce small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Along a warm front showers and thunderstorms will become more numerous on Thursday. There will be a marginal risk for severe thunderstorms Thursday with damaging winds the primary concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042>045-062>065-280900- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 457 AM EDT Tue Jun 27 2017 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and Tonight. Showers and thunderstorms today may produce small hail and gusty winds. In addition there will remain a potential for waterspouts through the morning hours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Along a warm front showers and thunderstorms will become more numerous on Thursday. There will be a marginal risk for severe thunderstorms Thursday with damaging winds the primary concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-280900- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 457 AM EDT Tue Jun 27 2017 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and Tonight. Showers and thunderstorms today may produce small hail and gusty winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Along a warm front showers and thunderstorms will become more numerous on Thursday. There will be a marginal risk for severe thunderstorms Thursday with damaging winds the primary concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Thomas
In the hours before
Special weather statement, Jun 27, 8:10 AM EDT, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Buffalo NY
810 AM EDT TUE JUN 27 2017
NYZ010-271315-
Northern Erie-
810 AM EDT TUE JUN 27 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ERIE COUNTY...
At 809 AM EDT, a strong thunderstorm was located near Erie Basin
Marina, or near Kenmore and moving east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Buffalo, Cheektowaga, West Seneca, North Tonawanda, Clarence,
Lackawanna, Kenmore, Depew, Amherst and Tonawanda.
This includes Interstate 90 between exits 55 and 49.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4303 7888 4302 7888 4302 7884 4304 7882
4308 7855 4278 7855 4283 7893 4287 7892
4289 7891 4293 7890 4296 7893 4296 7896
4298 7901 4300 7902
TIME...MOT...LOC 1209Z 267DEG 14KT 4292 7893
ReynoldsSpecial weather statement, Jun 27, 9:09 AM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Buffalo NY
909 AM EDT TUE JUN 27 2017
NYZ010>012-271415-
Wyoming-Genesee-Northern Erie-
909 AM EDT TUE JUN 27 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WYOMING...
NORTHEASTERN ERIE AND WESTERN GENESEE COUNTIES...
At 908 AM EDT, a strong thunderstorm was located over Williamsville,
moving east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Buffalo, Cheektowaga, Clarence, Depew, Amherst, Tonawanda, Lancaster,
Williamsville, Darien Lakes State Park and Pembroke.
This includes Interstate 90 between exits 52A and 48A.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4302 7884 4303 7882 4309 7833 4283 7833
4288 7884
TIME...MOT...LOC 1308Z 266DEG 12KT 4295 7870
ReynoldsSpecial weather statement, Jun 27, 9:10 AM EDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Buffalo NY
910 AM EDT TUE JUN 27 2017
NYZ007-271415-
Jefferson-
910 AM EDT TUE JUN 27 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN JEFFERSON COUNTY...
At 909 AM EDT, a strong thunderstorm was located near Dexter, or 13
miles west of Watertown, moving northeast at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Locations impacted include...
Watertown, Fort Drum, Clayton, Dexter, Glen Park, Redwood, Kring
Point State Park, Wellesley Island State Park, Cedar Point State Park
and Sackets Harbor.
This includes Interstate 81 between exits 45 and 52.
LAT...LON 4440 7583 4439 7584 4425 7553 4388 7608
4404 7633 4429 7612 4430 7610 4433 7605
4435 7601 4434 7597 4440 7586
TIME...MOT...LOC 1309Z 219DEG 23KT 4404 7617
ChurchLocal storm report, Jun 27, 10:18 AM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1018 AM EDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM WATER SPOUT 3 W STURGEON POINT 42.70N 79.08W
06/27/2017 LEZ041 NY PUBLIC
&&
EVENT NUMBER BUF1701207
ARSpecial weather statement, Jun 27, 10:28 AM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1028 AM EDT TUE JUN 27 2017
NYZ085-271530-
Southern Erie-
1028 AM EDT TUE JUN 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ERIE COUNTY...
At 1027 AM EDT, a strong thunderstorm was located over Derby and
moving east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Hamburg, Evans, Boston, Eden, Springville, Colden, Orchard Park,
Angola, North Collins and Derby.
This includes Interstate 90 between exits 57A and 57.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4259 7912 4273 7906 4275 7901 4277 7897
4275 7861 4248 7870 4248 7874
TIME...MOT...LOC 1427Z 286DEG 12KT 4266 7899
ReynoldsSpecial weather statement, Jun 27, 12:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1215 PM EDT TUE JUN 27 2017
NYZ006>008-271715-
Jefferson-Oswego-Lewis-
1215 PM EDT TUE JUN 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JEFFERSON...WEST
CENTRAL LEWIS AND NORTH CENTRAL OSWEGO COUNTIES...
At 1215 PM EDT, a strong thunderstorm was located near Adams and
moving northeast at 20 mph
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Watertown, Adams, Glen Park, Barnes Corners, Southwick Beach State
Park, Adams Center, Smithville, Rodman, Brownville and Lorraine.
This includes Interstate 81 between exits 37 and 47.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4390 7566 4361 7610 4369 7627 4371 7627
4406 7599
TIME...MOT...LOC 1615Z 218DEG 19KT 4377 7607
ReynoldsThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:40 AM EDT | Special Marine Warning | BUF | 80 min | |
| Jun 27, 1:52 AM EDT | Beach Hazards Statement | BUF | Chautauqua, Erie | 19 hr |
| Jun 27, 8:10 AM EDT | Special Weather Statement | BUF | Erie | 65 min |
| Jun 27, 9:09 AM EDT | Special Weather Statement | BUF | Erie | 66 min |
| Jun 27, 9:10 AM EDT | Special Weather Statement | BUF | Jefferson | 65 min |
| Jun 27, 10:14 AM EDT | Special Marine Warning | BUF | 31 min | |
| Jun 27, 10:28 AM EDT | Special Weather Statement | BUF | Erie | 62 min |
| Jun 27, 12:42 PM EDT | Special Weather Statement | BUF | Oswego | 48 min |
| Jun 27, 1:14 PM EDT | Special Weather Statement | BUF | Lewis | 61 min |
| Jun 27, 5:04 PM EDT | Special Weather Statement | BUF | Cayuga | 56 min |
| Jun 27, 6:12 PM EDT | Special Weather Statement | BUF | Erie | 48 min |
| Jun 27, 7:03 PM EDT | Special Weather Statement | BUF | Wyoming | 27 min |
| Jun 27, 7:56 PM EDT | Special Weather Statement | BUF | Wyoming | 34 min |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.